[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Changing cartridge and Blood sugars question

> Hi, all!
> My daughter, who is 14, has noticed that her blood sugars tend to go
> high after she has changed her cartridge. She does a lot of extra
> priming to make sure that she has gotten air bubbles out of the line
> that may have gotten in from the top of the new cartridge.  Any
> thoughts?  Suggestions?  May thanks.

you probably mean .... after she changes her set.

When an old set is removed immediately after use, two things happen.
1) the surrounding tissue may be damaged slightly by the removal of 
the cannula. The resulting swelling and the body's "wound" response 
can impair absorption.
2) insulin can leak out of the wound with body fluid. If you consider 
how small a 5 unit droplet looks at the end of the cannula when you 
prime prior to insertion, you can easily visualize how a unit or two 
can escape from the wound and not be noticed.

Simply leave the cannula in place for a couple of hours after 
disconnect to allow any recently infused insulin to be absorbed. This 
usually solves the problem of high's after a set change.

email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml